Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 19, NWS Reno, NV

May 21, 2006Lyon County, Mineral County, Nevada; Mono County, California

NWS Reno, NV issued this wind advisory at May 21, 2006, 2:26 AM PDT for Lyon County, Mineral County, Nevada; Mono County, California. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 21, 2006, 2:26 AM PDT (09:26 UTC)
Expired
May 21, 2006, 4:09 PM PDT
In force
14 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2006-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2006-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2708 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 210926
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
226 AM PDT SUN MAY 21 2006

...STRONG WINDS EXPECTED TODAY...


CAZ073-211730-
/O.NEW.KREV.WI.Y.0019.060521T0926Z-060522T0200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
226 AM PDT SUN MAY 21 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTH WINDS OF 10 TO 20 MPH WILL INCREASE THIS MORNING TO 20 TO 30
MPH...WITH GUSTS TO 55 MPH AT TIMES. THE STRONG WINDS WILL
CONTINUE THROUGH THE DAY BEFORE TAPERING OFF THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS75 KREV 211705
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1005 AM PDT SUN MAY 21 2006

...STRONG WINDS EXPECTED TODAY...

CAZ073-220115-
/O.CON.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1005 AM PDT SUN MAY 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

SOUTH WINDS OF 10 TO 20 MPH WILL INCREASE TODAY TO 20 TO 30
MPH...WITH GUSTS TO 55 MPH AT TIMES. THE STRONG WINDS WILL
CONTINUE THROUGH THE DAY BEFORE TAPERING OFF THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 211722
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1022 AM PDT SUN MAY 21 2006

...STRONG WINDS EXPECTED TODAY...

NVZ001-220130-
/O.EXA.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
1022 AM PDT SUN MAY 21 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

WINDS WILL BE SOUTH AT 20 TO 30 MPH... WITH GUSTS TO 55 MPH AT
TIMES. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE
TAPERING OFF THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ073-220130-
/O.CON.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
1022 AM PDT SUN MAY 21 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. 

WINDS WILL BE SOUTH AT 20 TO 30 MPH... WITH GUSTS TO 55 MPH AT
TIMES. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY BEFORE
TAPERING OFF THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KREV 212309
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
409 PM PDT SUN MAY 21 2006


CAZ073-NVZ001-220015-
/O.CAN.KREV.WI.Y.0019.000000T0000Z-060522T0200Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
409 PM PDT SUN MAY 21 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED AS RAIN HAS PUSHED INTO THE AREA.
GUSTY SOUTH WINDS TO AROUND 40 MPH WILL CONTINUE ACROSS MINERAL
COUNTY UNTIL 7 PM.

$$
TC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 2:20 PM PDT, 12 hours 6 minutes earlier.

Area forecast discussion, May 20, 2:20 PM PDT, 12 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
220 PM PDT SAT MAY 20 2006

.SHORT TERM...
BREAK IN PRECIPITATION CONTINUES THIS EVENING. WILL LEAVE SOME
ISOLATED SHOWERS IN FAR NORTHWEST NV AS SLIGHT INSTABILITY REMAINS
THAT AREA FOR THIS EVENING. DEEP CLOSED UPPER LOW 40N/130W DROPS
SOUTH BY SUNDAY AS ANOTHER SYSTEM DIGS TOWARD 50N/120W. AS FIRST LOW
CONTINUES TO DIG SOUTH GOOD MOISTURE PLUME WILL BE TAPPED AND WILL
BE DRIVEN DIRECTLY INTO SIERRA SUNDAY...CENTERED NEAR TAHOE BASIN.
PERIODS OF MODERATE TO HEAVY RAIN EXPECTED IN SIERRA FROM BRIDGEPORT
TO SUSANVILLE 12Z SUN TO 00Z MON WITH ADDITIONAL PRECIPITATION
OVERNIGHT INTO MONDAY.

LOW BEGINS TO FILL AS IT MOVES INLAND AS A NEGATIVELY TILTED TROUGH
SUNDAY NIGHT INTO EARLY MONDAY. THIS WILL FOCUS HEAVIEST
PRECIPITATION IN MORE OF A NNW-SSE BAND ALONG SIERRA SUNDAY NIGHT
INTO MONDAY MORNING. EXPECT QPF AMOUNTS 12Z SUN-18Z MON THESE AREAS
TO BE OVER AN INCH TO 2 INCHES. TO THE LEE OF THE SIERRA COULD SEE
UP TO AN INCH OF PCPN AS WELL DOWN TO VALLEY LOCATIONS. WILL ISSUE
FLOOD WATCH FOR SIERRA FROM SUSANVILLE SOUTH INTO MONO COUNTY
INCLUDING TAHOE BASIN AND ALSO INCLUDE ZONE 450... RENO/CARSON CITY
AREAS. THIS IS TO HIGHLIGHT POTENTIAL FOR URBAN AND SMALL STREAM
FLOODING.

SNOW LEVELS DURING MAIN PRECIPITATION EVENT SUNDAY INTO MONDAY WILL
START OUT QUITE HIGH AROUND 9000 FEET... AND WILL LOWER CLOSE TO
8000 FEET TAHOE BASIN MONDAY MORNING AND DOWN TO 7500 FEET DURING
THE DAY MONDAY. THEREFORE THE HIGHEST ELEVATIONS OF THE SIERRA WILL
PICK UP SOME ACCUMULATING SNOW.

TROUGH MOVES EAST OF NEVADA LATE MONDAY ENDING ANY SIGNIFICANT
PRECIPITATION. TEMPERATURES WILL COOL MONDAY TO THE UPPER 40S HIGHER
ELEVATIONS AND MID 60S TO LOWER 70S WESTERN VALLEYS. TEMPERATURES
WILL MODERATE AGAIN TUESDAY. JAH

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
WEAK RIDGING PROGGED TO BUILD IN ON WEDNESDAY.  SWLY UPPER FLOW WILL
HELP TO DRY OUT AIR MASS.  THE GENERALLY ZONAL FLOW WILL ALSO HELP
TO KEEP VORT MAXIMA TO OUR NORTH.  ONE SHORTWAVE IS PROGGED TO MOVE
THROUGH THE PAC NW ON THURSDAY BUT MAIN EFFECT FOR THE KREV CWFA
WILL BE AN INCREASE IN CLOUDS.  FRIDAY SHOULD ALSO BE DRY WITH THE
WEAK RIDGE STILL OVER THE SWRN CONUS.  HOWEVER ON SATURDAY A
DEEPENING UPPER LOW WILL MOVE TOWARD THE OREGON COAST.  UPR FLOW
WILL BACK TO MORE SSWLY WITH INCREASING MOISTURE BEING ADVECTED INTO
THE SIERRA AND WESTERN NEVADA.  WILL ADD SLIGHT CHC OF SHRA TO THE
NWRN HALF OF THE CWFA FOR SATURDAY.  OHARA

&&

.AVIATION...
AIR MASS FAIRLY UNSTABLE OVER AREA SO SCT CONVECTION POSSIBLE THIS
AFTN/EVNG. BETTER CHANCE ON SUNDAY AFTN/EVNG AS UPPER LOW APPROACHES
REGION.  OHARA

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WARNING FOR THE HUMBOLDT RIVER IN PERSHING COUNTY UNTIL
       FURTHER NOTICE.
     FLOOD WARNING FOR THE WALKER RIVER UNTIL FURTHER NOTICE.
     FLOOD WATCH FOR URBAN AND SMALL STREAM FLOODING 11 AM PDT SUN
     UNTIL 11 AM PDT MONDAY FOR NV002-NV003.
     LAKE WIND ADVISORY 10AM SUN TO 7PM SUN FOR NV002-004

CA...FLOOD WARNING FOR THE WEST FORK OF THE WALKER RIVER AND
       THE MAINSTEM WALKER RIVER UNTIL FURTHER NOTICE.
     FLOOD WATCH FOR URBAN AND SMALL STREAM FLOODING 11 AM PDT
     SUN UNTIL 11 AM PDT MONDAY FOR CA071-CA072-CA073.
     LAKE WIND ADVISORY 10AM SUN TO 7PM SUN FOR CA072
&&
Hazardous weather outlook, May 20, 6:00 AM PDT, 20 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
600 AM PDT SAT MAY 20 2006

CAZ070>073-NVZ001>005-211500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
600 AM PDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE OVER THE EASTERN PACIFIC WILL CONTINUE TO AFFECT THE
AREA TODAY AND WILL RESULT IN A COOLER AND MOIST PATTERN OVER THE
REGION TODAY.

RIVERS REMAIN HIGH DUE TO A LARGE SNOWPACK AND RAPID SNOWMELT. A FLOOD
WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE FOR THE HUMBOLDT
RIVER IN PERSHING COUNTY. ALSO...A FLOOD ADVISORY IS NOW IN EFFECT
FOR THE MAINSTEM WALKER AND WEST WALKER RIVERS. SEE THE LATEST TWO
VERSIONS OF THE FLOOD STATEMENT /WWUS85 KREV FLSREV/ FOR ADDITIONAL
INFORMATION ON THESE TWO RIVER BASINS. REFER TO THE LATEST RIVER
STATEMENT /FGUS85 KREV RVSREV/ FOR ADDITIONAL INFORMATION ON THE CARSON
TRIBUTARIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND REMAIN A THREAT THROUGH
THE WEEKEND AS AN UNSETTLED PATTERN OVER THE AREA CONTINUES. NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:44 AM PDTFlood WatchREVDouglas, Lyon, Storey, Washoe13 hr
May 21, 2:44 PM PDTSnow AdvisoryREVMono5 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.